Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2006, 4:51 PM EDT for Warren County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 26, 2006, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Warren County, IN
The radar
The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 262051 SVRIND INC171-262115- /O.NEW.KIND.SV.W.0263.060626T2051Z-060626T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 451 PM EDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL INDIANA... * UNTIL 515 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR PINE VILLAGE...OR ABOUT 14 MILES SOUTH OF FOWLER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE VILLAGE AROUND 500 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4048 8753 4026 8745 4038 8711 4048 8711 $$ SALLY
1 follow-up statement
000 WWUS53 KIND 262111 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 PM EDT MON JUN 26 2006 INC171-262119- /O.EXP.KIND.SV.W.0263.000000T0000Z-060626T2115Z/ WARREN- 509 PM EDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 515 PM EDT... THE STRONGEST PART OF THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. PLEASE REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. LAT...LON 4048 8753 4026 8745 4038 8711 4048 8711 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 238 PM EDT MON JUN 26 2006 .DISCUSSION... FORECAST FOCUS IS ON CHANCES OF RAIN INTO THURSDAY. AT 18Z UPPER LOW WAS SPINNING NW OF KSTL. TSRA WERE DEVELOPING ACROSS EASTERN IL NEAR BAROCLINIC ZONE WITH ISOLATED TSRA ACROSS THE WESTERN FORECAST AREA /FA/. DRIER AIR WAS ACROSS EASTERN FA AS NOTED BY DEWPOINTS IN MID 50S. MODELS IN FAIR AGREEMENT AGAIN TODAY. GFS INITIALIZED BETTER THOUGH. WILL GO CLOSER TO GFS EXCEPT NEAR DAY 3 /WED/ WHERE IT APPEARS TO BE SUFFERING SOME FEEDBACK ISSUES. UPPER TROF WILL CONTINUE TO INFLUENCE THE FA TONIGHT. BEST CHANCES FOR RAIN WILL BE IN WESTERN FA CLOSEST TO UPPER TROF AXIS. ALSO...DRIER AIR IN THE EAST WILL HELP HOLD BACK CONVECTION THERE. WILL TIER POPS FROM HIGHER CHANCES W TO SLIGHT CHANCE E. CONVECTION SHOULD WEAKEN AFTER SUNSET AS ATMOSPHERE BECOMES MORE STABLE...SO WILL DECREASE POPS OVERNIGHT. MAV DID PRETTY WELL WITH LOW TEMPERATURES LAST NIGHT AND LOOKS REASONABLE TONIGHT WITH PARTLY CLOUDY SKIES AND DEWPOINTS AROUND 60. ON TUESDAY EXPECT SCATTERED TSRA TO FIRE ONCE AGAIN AS INSTABILITY BUILDS...AND FORCING IS SUPPLIED BY WAVES MOVING THROUGH THE UPPER TROF. WILL THUS PUT HIGHEST POPS IN THE AFTERNOON. TEMPERATURES TODAY RESPONDED WELL TO THE MORNING SUNSHINE. WITH SUNSHINE EXPECTED AGAIN TUESDAY MORNING WILL GO CLOSER TO WARMER MAV NUMBERS FOR HIGHS. DAILY CHANCE OF TSRA WILL CONTINUE THROUGH THURSDAY. WEAK SURFACE HIGH PRESSURE WILL BUILD IN AND PROVIDE DRY WEATHER ON FRIDAY. THE WEEKEND LEADING INTO THE INDEPENDENCE DAY HOLIDAY LOOKS UNCERTAIN. GFS AND ECMWF HINTING ANOTHER FRONT MOVING DOWN ON SUNDAY AND LINGERING INTO MONDAY. UNCERTAINTY IS HIGH IN NORTHWEST FLOW...BUT WILL INTRODUCE SMALL CHANCE POPS SUNDAY AND MONDAY. WILL USE SLIGHT CHANCE WORDING TO EXPRESS THE SMALL POSSIBILITY AT THIS POINT. && .AVIATION... DISCUSSION FOR 261800Z TAF ISSUANCE. VIS SAT PIX STARTING TO SHOW A FEW CU ACRS THE FA AS CONVECTIVE TEMPS ARE REACHED. DAYTIME HEATING PROVIDING THE BEST TRIGGER FOR CONVECTION AS THE UPPER TROF TO OUR WEST SLOWLY PUSHES EAST DURG THE PD. HENCE WL FCST SIMILAR SITUATION FOR AFTERNOON EXPECTING VCTS. MAY ADD A LATE TEMPO GROUP TO PINPOINT TSRA IF THERE IS ANY DEVELOPMENT NEAR ISSUANCE TIME. EXPECT CONVECTION TO END AFTER SUNSET AS THE TRIGGER AND FORCING WILL BE GONE. GIVEN THE ATMOS IS QUITE SIMILAR TO YESTERDAY AND EXPECTED RAIN TO OCCUR ALONG WITH WEAK SFC GRADIENT EXPECT SIMILAR FOG SITUATION TO DEVELOP. CLDS SHIELD FROM UPPER LOW DRIFTS OVR OUR SITES ON TUES AS UPPER TROF PUSHES SLOWLY EAST. HAVE INCORPORATED WITH WITH LOWER CEILINGS ON TUES MORN. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...CS AVIATION...JP
Hazardous weather outlook, Jun 26, 3:52 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 PM EDT MON JUN 26 2006 INZ021-028>031-035>049-051>057-060>065-067>072-272000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 252 PM CDT MON JUN 26 2006 /352 PM EDT MON JUN 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THROUGH SUNSET. A FEW STORMS MAY BECOME SEVERE WITH 60 MPH WINDS AND HAIL AROUND AN INCH IN DIAMETER. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.